Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 366, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Sep 5, 2005, 5:40 PM CDT for Stutsman County, North Dakota. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 5, 2005, 5:40 PM CDT (22:40 UTC)
- Expired
- Sep 5, 2005, 6:45 PM CDT
- In force
- 65 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Stutsman County, ND
The radar
The Bismarck radar (KBIS), 117 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 5, 5:42 PM CDT | HAIL 1 | 4 Wnw Medina, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 10.7 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1381 J/kg
- Mixed-layer CIN
- -335 J/kg
- Mixed-layer LCL
- 1559 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 052240 SVRBIS NDC093-052345- /O.NEW.KBIS.SV.W.0366.050905T2240Z-050905T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 540 PM CDT MON SEP 5 2005 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN STUTSMAN COUNTY IN SOUTHEAST NORTH DAKOTA * UNTIL 645 PM CDT * AT 537 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR MEDINA...OR ABOUT 31 MILES WEST OF JAMESTOWN...AND MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MEDINA AT 542 PM CDT PINGREE AND 8 MILES NORTHWEST OF BUCHANAN AROUND 625 PM CDT DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO COULD STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4687 9948 4680 9933 4716 9861 4730 9937 $$ TWH
1 follow-up statement
000 WWUS53 KBIS 052347 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 646 PM CDT MON SEP 5 2005 NDC093-052356- /O.EXP.KBIS.SV.W.0366.000000T0000Z-050905T2345Z/ STUTSMAN ND- 646 PM CDT MON SEP 5 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN STUTSMAN COUNTY EXPIRED AT 645 PM CDT... THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A SIGNIFICANT THREAT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING FOR SOUTHEAST NORTH DAKOTA. VERY HEAVY RAIN AND SMALL HAIL CAN BE EXPECTED OVER FAR EASTERN STUTSMAN COUNTY THROUGH 7 PM CDT. LAT...LON 4719 9890 4679 9887 4693 9844 4731 9854 $$ TWH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 3:00 AM CDT, 14 hours 40 minutes earlier.
Area forecast discussion, Sep 5, 3:00 AM CDT, 14 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 AM CDT MON SEP 5 2005 .SHORT TERM...MONDAY THROUGH WEDNESDAY NIGHT... NEXT SHORTWAVE INTO EASTERN MONTANA WILL PUSH INTO THE WEST AND CENTRAL AREAS BY NOON TODAY. SURFACE LOW EXPECTED TO REACH CENTRAL AREAS AROUND SAME PERIOD. CONVECTION ASSOCIATED WITH THIS NEXT SYSTEM FIRING UP IN EASTERN MONTANA EARLY THIS MORNING WILL EXPECTED ACTIVITY TO MOVE INTO THE WEST EARLY THIS MORNING REACHING THE CENTRAL AREAS LATE IN THE MORNING. SYSTEM PULLS EAST OF THE FORECAST AREA BY THIS EVENING WITH HIGH PRESSURE BUILDING IN FROM THE WEST...THUS ENDING PRECIP FOR THE AREA. LINGERING CONVECTION OVER THE EAST CENTRAL AREAS EXPECTED TO END BY LATE EVENING. LITTLE CHANGE TO REST OF THE FORECAST PACKAGE THROUGH WEDNESDAY NIGHT. NEXT SYSTEM WILL BRING A SLIGHT CHANCE OF PRECIP TO THE REGION WEDNESDAY NIGHT PER GFS MODEL DATA. TEMPERATURES WILL RANGE SEASONALLY MILD THROUGH THE PERIOD. .LONG TERM...THURSDAY THROUGH SUNDAY NIGHT... MOST OF THE EXTENDED PERIOD IS DOMINATED BY A TRANSITION TO A SOUTHWEST US UPPER LOW LEAVING THE NORTHERN PLAINS GENERALLY BENEATH AN UPPER LEVEL RIDGE WITH SOUTHWEST FLOW ALOFT. THIS WILL BRING MILD WEATHER WITH THE REGION ON THE EDGE OF THE SHORTWAVE ENERGY TRACK. HAVE EXTENDED THE CHC FOR THUNDERSTORMS INTO FRIDAY NIGHT...BUT LEFT THE REMAINDER OF THE WEEKEND DRY...HOWEVER REGION WILL BE KEEPING HIGHER DEWPOINTS UNDER THE RIDGE...SO MOISTURE NEVER REALLY GOES AWAY AND REGION REMAINS PRIMED FOR THUNDERSTORMS IF SHORTWAVE ENERGY CAN MAKE IT INTO THE RIDGE. RAISED HIGHS ND LOWS A FEW DEGREES TO ACCOUNT FOR THE WARMER WEATHER PATTERN. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && RGT/WAA
Hazardous weather outlook, Sep 5, 4:15 AM CDT, 13 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 415 AM CDT MON SEP 5 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-060915- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 415 AM CDT MON SEP 5 2005 /315 AM MDT MON SEP 5 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA...SOUTHWEST NORTH DAKOTA...NORTHWEST NORTH DAKOTA... NORTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Sep 5, 4:07 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 407 PM CDT MON SEP 5 2005 NDZ048-051-060500- DICKEY-LA MOURE- 407 PM CDT MON SEP 5 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 768 IN EFFECT UNTIL 12 AM CDT FOR THE FOLLOWING AREA... IN NORTH DAKOTA THIS WATCH INCLUDES 2 COUNTIES IN SOUTHEAST NORTH DAKOTA DICKEY... LAMOURE... THIS INCLUDES THE CITIES OF...EDGELEY AND OAKES.
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 5:43 PM CDT | Severe Thunderstorm Warning | BIS | LaMoure, Stutsman | 47 min |
| Sep 5, 6:54 PM CDT | Flash Flood Warning | BIS | LaMoure | 3 hr |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.